What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 26, 12:11 PM EST, 14 minutes earlier. Its key messages:
- Hot and humid conditions will continue into the weekend, with temperatures gradually moderating each day. Heat indices peaking in the 100 to 105 degree range are forecast for many locations through today, before gradually lowering into the 90s by Saturday.
- Diurnal shower and thunderstorm chances gradually increase through the end of the week and weekend before peaking early next week.
Area forecast discussion, Jun 26, 12:11 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
111 PM EDT Thu Jun 26 2025
.KEY MESSAGES...
- Hot and humid conditions will continue into the weekend, with
temperatures gradually moderating each day. Heat indices peaking
in the 100 to 105 degree range are forecast for many locations
through today, before gradually lowering into the 90s by
Saturday.
- Diurnal shower and thunderstorm chances gradually increase
through the end of the week and weekend before peaking early
next week.
&&
.UPDATE...
Issued at 1211 PM EDT THU JUN 26 2025
Convection has been developing earlier than anticipated within a
moderately to strongly unstable environment characterized by
practically no shear. Outflow from morning convection over
Tennessee has largely served as the trigger for the current
activity, as well as differential heating caused by terrain.
Some severe threat exists later this afternoon and early evening
as storms build through and entrain a dry air mass in the middle
and upper levels. Additionally, inverted-v lower levels up to
5-kft would support DCAPE values exceeding 1000 J/kg. Strong
downbursts with isolated instances of damaging winds will thus be
possible.
UPDATE Issued at 831 AM EDT THU JUN 26 2025
A fairly comprehensive mid-morning update has been sent out. With
isolated convection already over/near Bath County and the
Interstate 64 corridor, PoPs were raised to 15 nearly areawide
beginning with the 12z hour and then interpolated upwards into
the afternoon before diminishing into the evening.
RAP soundings for this afternoon indicate a moderately to
strongly unstable environment with a fairly dry air above a
surface environment characterized by dew points in the lower 70s
and temperatures in the lower to mid 90s. This would suggest an
environment supportive of strong downbursts with stronger storms,
which could produce isolated instances of damaging winds. A small
hail threat will also exist in addition to the threat for locally
excessive rainfall.
UPDATE Issued at 1120 PM EDT WED JUN 25 2025
A lingering storm or two remains in the far eastern parts of the
state but should fade out through the next hour or so. Otherwise,
have mainly just included the latest obs and trends for the
T/Td/Sky grids. These adjustments have been sent to the NDFD and
web servers along with freshened SAFs and zones with the HWO
updated as soon as the storms end.
UPDATE Issued at 855 PM EDT WED JUN 25 2025
00Z sfc analysis shows high pressure starting to lose control of
the weather over eastern Kentucky. This has allowed a cluster of
thunderstorms to develop over the Bluegrass Region and additional
convection is working southeast on the initial outflow boundary.
These pulsers are briefly strong before collapsing with gusty
winds and a bout of heavy rain. These will continue to fade out
through mid evening with the loss of instability. Currently
temperatures are running in the low to mid 80s. Meanwhile, amid
light winds away from any storms, dewpoints are generally in the
low to mid 70s. Have updated the forecast mainly to add in the
latest obs and trends for the T/Td/Sky grids but also to adjust
the PoPs through the night per radar and CAMs guidance. Also
touched up the valley fog expectations into dawn, Thursday. These
adjustments have been sent to the NDFD and web servers along with
a freshening of the zones, HWO, and SAFs.
&&
.SHORT TERM...(This evening through Thursday night)
Issued at 152 PM EDT WED JUN 25 2025
Upper ridging will gradually weaken through Thursday night as a
weak upper trough develops over the Southeast U.S. This will help
to increase shower and thunderstorm probabilities for Thursday
afternoon and evening.
A few isolated showers and/or storms are possible through early
this evening, but most areas will remain dry. More supportive
conditions for storms will remain mostly east and southeast of the
forecast area, but these more supportive conditions arrive for
Thursday afternoon and evening area-wide, along with the risk for
a stronger storm or two that could produce damaging winds.
Although lower confidence compared to previous days, the Heat
Advisory has been extended one more day through Thursday to
account for maximum heat indices in the 100 to 105 degree range.
Meanwhile, one more night of record or near-record high minimum
temperatures are expected at our climate stations in Jackson and
London.
.LONG TERM...(Friday through Wednesday)
Issued at 152 PM EDT WED JUN 25 2025
Models are in good agreement that upper-level heights gradually
lower through the extended period, with a trough becoming
established over the Ohio River Valley this weekend and especially
into the first half of next week.
As the upper ridging weakens and slides east Friday, mid-level
southerly flow will increase over the area, which along with the
presence of mid-level dry air may present an environment
supportive of isolated microbursts producing locally damaging
winds.
As showers and thunderstorms becoming increasingly likely each
day from Friday into next week, the increased cloud cover and
moisture will allow for high temperatures to gradually lower back
towards seasonal normals, while lows will also remain mild to warm
but also trend back below threatening daily records for high
minimums. The one aspect of the forecast that does not look to
change is the high humidity, with 70s continuing through at least
Tuesday if not also Wednesday of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 111 PM EDT THU JUN 26 2025
Utilized TEMPO groups to account for afternoon convection, with
outflows from thunderstorm activity generating gusty and erratic
winds even a good distance from the storms. This activity should
wane with the loss of daytime heating, with fog developing
overnight especially at valley terminals where rain occurs. With
the exception of primarily daytime convection and nighttime/early
morning fog, VFR conditions will prevail at the terminals.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.
&&
UPDATE...CMC
SHORT TERM...CMC
LONG TERM...CMC
AVIATION...CMC
Hazardous weather outlook, Jun 26, 7:21 AM EST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
821 AM EDT Thu Jun 26 2025
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271230-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
821 AM EDT Thu Jun 26 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Today and tonight.
Afternoon heat indices are forecast to peak in the 100 to 105 degree
range for many locations this afternoon.
Thunderstorms are possible, mainly this afternoon into mid-evening. A
few storms that develop will be capable of producing damaging winds.
torrential rain, and small hail.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Afternoon heat indices are forecast to peak in the 95 to 105 degree
range in many locations Friday through Monday.
Thunderstorms are possible area-wide Friday through Wednesday,
especially during the afternoon and evening hours. A few storms that
develop Friday will be capable of producing damaging winds,
torrential rain, and small hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
JKL
In the hours before
Special weather statement, Jun 26, 10:25 AM EST, 2 hours before
Special Weather Statement
National Weather Service JACKSON KY
1125 AM EDT Thu Jun 26 2025
KYZ080-261600-
Laurel KY-
1125 AM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAUREL COUNTY
THROUGH NOON EDT...
At 1124 AM EDT, Doppler radar was tracking a strong thunderstorm over
Levi Jackson S.P., or over London, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
London, Maplesville, Fariston, Pittsburg, Langnau, Levi Jackson S.P.,
Marydell, Lesbas, Atlanta, Sublimity City, London-Corbin Airport,
Lida, Deer Lick, Lily, and Brock.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 1 and 10.
Interstate 75 in east central Kentucky between mile markers 34 and
41.
Kentucky Highway 80 in Laurel County between mile markers 10 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3710 8416 3725 8406 3718 8396 3717 8397
3715 8394 3712 8394 3711 8392 3712 8389
3711 8388 3711 8387 3701 8406
TIME...MOT...LOC 1524Z 219DEG 5KT 3711 8404
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARCUSSpecial weather statement, Jun 26, 12:16 PM EST, 9 minutes before
Special Weather Statement
National Weather Service JACKSON KY
116 PM EDT Thu Jun 26 2025
KYZ086-116-261745-
Clay KY-Knox KY-
116 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KNOX AND CENTRAL
CLAY COUNTIES THROUGH 145 PM EDT...
At 115 PM EDT, Doppler radar was tracking a strong thunderstorm over
Littleton, or over Manchester, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Manchester, Haven, Grace, Marcum, Treadway, Goose Rock, Urban,
Creekville, Ogle, Lipps, Hima, Plank, Jonsee, Herron, Hooker, Park
Valley, Cottongin, Bernice, Pigeonroost, and House.
THIS INCLUDES Hal Rogers Parkway between mile markers 15 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3722 8390 3726 8373 3712 8355 3711 8354
3710 8354 3708 8355 3708 8354 3707 8354
3698 8382
TIME...MOT...LOC 1715Z 324DEG 10KT 3718 8378
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARCUS